Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 26, 2021, 2:32 AM EST for Cobb County, Forsyth County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 26, 2021, 2:32 AM EST (07:32 UTC)
- Expired
- Jan 26, 2021, 3:00 AM EST
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
Counties Cobb County, GA, Forsyth County, GA
The radar
The Atlanta radar (KFFC), 85 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
191
WWUS82 KFFC 260732
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
232 AM EST Tue Jan 26 2021
GAZ014-021-022-032-033-260800-
Dawson GA-North Fulton GA-Cobb GA-Cherokee GA-Forsyth GA-
232 AM EST Tue Jan 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWSON...NORTH
FULTON...NORTHERN COBB...SOUTHEASTERN CHEROKEE AND FORSYTH COUNTIES
UNTIL 300 AM EST...
At 232 AM EST...a line of strong thunderstorms was along a line
extending from near Holly Springs to Kennesaw State University to
Lost Mountain Park...and moving east at 60 mph.
HAZARD...40 to 50 mph wind and frequent cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Marietta, Canton, Cumming, Sandy Springs, Roswell, Johns Creek,
Alpharetta, Dunwoody, Milton, Kennesaw, Woodstock, Sugar Hill, Holly
Springs, Free Home, Fair Oaks, Mount Bethel, Hickory Flat, Drew, Coal
Mountain and Brookwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
A tornado watch remains in effect for parts of the area. Continue to
monitor NOAA Weather Radio...weather.gov or other media outlets for
further statements or possible warnings on these storms.
LAT...LON 3437 8399 3416 8407 3399 8420 3400 8424
3396 8428 3397 8434 3394 8435 3390 8470
3421 8448
TIME...MOT...LOC 0732Z 251DEG 54KT 3420 8447 3403 8455 3392 8467
HAIL...0.25IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 26, 1:39 AM EST, 53 minutes earlier.
Area forecast discussion, Jan 26, 1:39 AM EST, 53 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 139 AM EST Tue Jan 26 2021 .UPDATE... The Dense Fog Advisory expired at 06Z. VSBYS continue to improve as the winds pick up and the warm front pushes north. In addition, TOR Watch has been issued for portions of NW Ga through 12Z. && .PREV DISCUSSION... /Issued 1226 AM EST Tue Jan 26 2021/ PREV DISCUSSION... /Issued 930 PM EST Mon Jan 25 2021/ Update... No big changes to the forecast. Forecast on track with showers and a few thunderstorms increasing across north GA. Isolated storms could become strong to severe. Far northeast corner still fogged in with a wedge like set-up which will probably last until after midnight. 41 Previous... SHORT TERM /Tonight through Tuesday Night/... A warm front sits draped across the forecast area, roughly along the I-20 corridor, which should continue lifting northward throughout the evening impeded only by a weak wedge front tucked closely up against the southeastern aspect of the Blue Ridge mountains. As the warm front lifts, dewpoints will push into the low 60s, below broad WSW flow in the upper-levels and a 50kt jet streak expected at 850mb with veering flow underneath. This added together will allow SRH to surge to 300-400 m2/s2 in the lowest kilometer ahead of a wave of showers that should move into the area overnight ahead of a cold front expected to push into the area on Tuesday. With as impressive as the dynamics are beginning to look with these weak storms, the thermodynamics are equally abysmal. SBCAPE values look to be below 500 J/kg, with a bit more instability This is expected to be a pretty classic, southeastern High Shear-Low CAPE setup, with a chance for some weak rotating supercells, with an emphasis on weak, tonight into tomorrow morning in North Georgia, with a lot of uncertainty headed into the evening. Ultimately, we could be looking at some isolated damaging winds gusts and a chance for a weak, brief tornado or two if the right ingredients come together. Tomorrow, the cold front will continue to push into central Georgia with temperatures climbing into the low 70s ahead of it. These temps will generate a bit more instability in the afternoon with weaker dynamics, and thus some weak thunderstorms will be possible again for the late afternoon with an outside chance for isolated damaging winds gusts and a non-zero chance for a brief tornado depending on how far south the front extended by tomorrow afternoon. Thiem LONG TERM /Wednesday through Monday/... Series of disturbances moving across the middle of the country seems to have no end in sight, as the long term will continue to see several chances of rain associated with low pressure systems making there way across the country and pushing fronts through the area. On the hemispheric level, PV anomalies continue to dive into Siberian Russia, leading to strong cyclogenesis over the far western Pacific. These cyclones continue to build and reinforce a mid-Pacific ridge already in place through latent heat processes that allows for shortwaves to dive into the west CONUS, keeping fairly consistent troughing over that region. This allows for these system to eject into the central US and move northeastward, bringing warm gulf air into us ahead of them before pushing a cold front through that typically has cold air that has been able to modify and warm a little compared to its more Arctic origins - the overall net being that we are a bit warmer than average. All of this is consistent with the negative PNA pattern typically associated with La Nina during the winter months, which is currently ongoing and predicted to continue per the CPC. Wednesday begins with a system having ejected into the southern Greats Plains with sfc low developing near the Gulf coast. This system will take a bit of a more southern track compared to the previous ones as it rides along the stalled frontal boundary expected to be across central GA at the start of Wednesday. Surge of moisture will already be riding up isentropically along the stalled frontal boundary Wednesday morning bringing rain across most of the CWA throughout the day until the upper level system moves by during the evening and drives another surge of the front completely through the area. Winds will shift to the north, and enough low level moisture may remain to squeeze out a few snowflakes across the Appalachians of GA with orographic lift as temperatures drop. Have leaned towards a more NAM like solution, bringing in higher chances of precipitation across all of northern Georgia, as global models can sometimes struggle with coverage of rain in a warm advection scenario like this. The primary source of uncertainty with this portion of the forecast is where the heaviest rain will fall on Wednesday, as this will be contingent on where exactly the front has stalled. Ensemble guidance shows it being anywhere from just south of the metro to the very edge of the CWA and even a bit further south. Locations along and just behind it will likely experience the heaviest rainfall. At this time, don't anticipate that this will lead to any flooding threats in these locations, though won't completely rule it out as of yet. Locations in central GA will likely experience 1-1.5" of steady rain, with some isolated higher amounts, especially where the aforementioned boundary establishes itself. To the south of and along the boundary, can't rule out an isolated storm or two with unstable airmass that will be in place. Temperatures on Thursday will be a little cooler than normal in the post frontal airmass with highs in the 40s and low 50s. High pressure at the surface and aloft will begin to build into the area. By Friday, temperatures will quickly begin to recover to normal as our progressive pattern shifts the sfc high to the east and southerly flow quickly returns. Next chance of rain is Saturday into Sunday as yet another system moves across the middle of the country and drives a cold front into the area. Timing differences exist among the models as well as overall differences in the strength of a potential wedge along the Appalachians, which will have large effects on any storm potential with the system over our CWA. Have chosen to continue to leave thunder out of the grids until there is more certainty around the system. Lusk AVIATION... 06Z Update... Main issue will be a line of showers and potentially thunderstorms moving through early this morning. Have sped up the timing by a few hours matching up with current radar trends. MVFR cigs have settled across the area this morning, not confident that IFR will be widespread...thinking more patchy. Gusty SW winds. Winds should turn more to the NW during the early evening. //ATL Confidence...06Z Update... MED confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 51 58 34 53 / 80 80 20 0 Atlanta 51 59 33 48 / 80 80 5 0 Blairsville 45 55 28 43 / 60 70 30 0 Cartersville 48 60 30 47 / 70 70 5 0 Columbus 55 64 36 53 / 90 90 0 0 Gainesville 49 57 33 49 / 70 80 20 0 Macon 55 62 36 55 / 80 90 0 0 Rome 48 60 32 48 / 60 60 10 0 Peachtree City 50 60 32 50 / 80 90 0 0 Vidalia 61 65 40 55 / 80 80 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Tornado Watch until 7 AM EST this morning for the following zones: Bartow...Carroll...Cherokee...Cobb...Douglas...Floyd... Haralson...Paulding...Polk. && SHORT TERM...NListemaa LONG TERM....Lusk AVIATION...NListemaa
Hazardous weather outlook, Jan 26, 1:18 AM EST, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 118 AM EST Tue Jan 26 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 118 AM EST Tue Jan 26 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Some strong to severe thunderstorms are possible early this morning ahead of a cold front for parts of north Georgia and west central Georgia. The primary threats will be strong to damaging wind and a few brief tornadoes. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Strong to severe thunderstorm potential continues into Tuesday morning ahead of a cold front for parts of north Georgia and west central Georgia. The primary threats will be strong to damaging wind and a few brief tornadoes. Thunderstorm potential continues across mainly central Georgia Tuesday afternoon through Wednesday. The main threats will be isolated strong winds and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotters are encouraged to send any reports of severe weather.
In the hours before
Special weather statement, Jan 25, 10:36 PM EST, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1036 PM EST Mon Jan 25 2021
GAZ011-012-019-260400-
Chattooga GA-Gordon GA-Floyd GA-
1036 PM EST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...SOUTHWESTERN GORDON
AND NORTHERN FLOYD COUNTIES UNTIL 1100 PM EST...
At 1035 PM EST...a strong thunderstorm was over Lyerly, or 8 miles
southwest of Summerville...moving east at 45 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Rome, Calhoun, Summerville, Plainville, Lyerly, Oostanaula, Subligna,
Tidings, Armuchee, Lake Marvin, Berryton, Sugar Valley,
Chattoogaville, Everett Springs, James H. Floyd State Park and
Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3459 8513 3459 8506 3460 8506 3452 8494
3439 8498 3439 8500 3438 8501 3430 8547
3446 8550
TIME...MOT...LOC 0335Z 250DEG 50KT 3440 8546
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jan 25, 10:59 PM EST, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1059 PM EST Mon Jan 25 2021
GAZ005-012-260430-
Gordon GA-Murray GA-
1059 PM EST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR GORDON AND SOUTHWESTERN MURRAY
COUNTIES UNTIL 1130 PM EST...
At 1058 PM EST...a strong thunderstorm was over Everett Springs, or 7
miles west of Calhoun...moving east at 45 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Calhoun, Resaca, Plainville, Ranger, Carters, Sonoraville,
Oostanaula, Sugar Valley, Oakman, Redbud, Nickelsville and Audubon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3465 8465 3448 8465 3439 8500 3440 8505
3454 8509 3454 8506 3458 8507 3460 8506
3462 8501 3462 8493 3463 8493 3463 8491
3465 8492 3471 8478
TIME...MOT...LOC 0358Z 250DEG 38KT 3450 8508
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jan 26, 1:19 AM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
119 AM EST Tue Jan 26 2021
GAZ030-041-260645-
Polk GA-Haralson GA-
119 AM EST Tue Jan 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR POLK AND NORTHERN HARALSON
COUNTIES UNTIL 145 AM EST...
At 118 AM EST...National Weather Service Meteorologists indicated a
strong thunderstorm west of Esom Hill...moving east at 50 mph.
HAZARD...40 to 50 mph wind...pea sized hail...frequent cloud to
ground lightning and increased chance of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Cedartown, Rockmart, Aragon, Braswell, Fish Creek, Etna, Felton,
Eubank Lake, Esom Hill, Antioch and Van Wert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3408 8526 3410 8526 3410 8516 3408 8515
3408 8512 3410 8512 3410 8505 3408 8505
3408 8498 3401 8495 3395 8498 3395 8505
3390 8505 3390 8504 3388 8504 3383 8505
3382 8537 3408 8542
TIME...MOT...LOC 0618Z 260DEG 43KT 3394 8550
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jan 26, 1:45 AM EST, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
145 AM EST Tue Jan 26 2021
GAZ019-020-030>032-041-260715-
Polk GA-Cobb GA-Haralson GA-Bartow GA-Paulding GA-Floyd GA-
145 AM EST Tue Jan 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POLK...NORTHWESTERN
COBB...NORTHEASTERN HARALSON...SOUTHERN BARTOW...NORTHERN PAULDING
AND SOUTHEASTERN FLOYD COUNTIES UNTIL 215 AM EST...
At 144 AM EST...a strong thunderstorm was centered near Aragon, or
3 miles west of Taylorsville...moving east at 60 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cartersville, Dallas, Acworth, Rockmart, Euharlee, Emerson, Aragon,
Braswell, Taylorsville, Yorkville, Fish Creek, Burnt Hickory Ridge,
Eubank Lake, Red Top Mountain State Park, Antioch, Van Wert, Seney,
Cross Roads, Felton and Stilesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A tornado watch remains in effect. Continue to monitor NOAA Weather
Radio...weather.gov or other media outlets for further statements or
possible warnings on these storms.
LAT...LON 3413 8511 3425 8465 3392 8471 3386 8526
TIME...MOT...LOC 0644Z 253DEG 53KT 3404 8504
WIND...50MPHSpecial weather statement, Jan 26, 2:32 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
232 AM EST Tue Jan 26 2021
GAZ014-021-022-032-033-260800-
Dawson GA-North Fulton GA-Cobb GA-Cherokee GA-Forsyth GA-
232 AM EST Tue Jan 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWSON...NORTH
FULTON...NORTHERN COBB...SOUTHEASTERN CHEROKEE AND FORSYTH COUNTIES
UNTIL 300 AM EST...
At 232 AM EST...a line of strong thunderstorms was along a line
extending from near Holly Springs to Kennesaw State University to
Lost Mountain Park...and moving east at 60 mph.
HAZARD...40 to 50 mph wind and frequent cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Marietta, Canton, Cumming, Sandy Springs, Roswell, Johns Creek,
Alpharetta, Dunwoody, Milton, Kennesaw, Woodstock, Sugar Hill, Holly
Springs, Free Home, Fair Oaks, Mount Bethel, Hickory Flat, Drew, Coal
Mountain and Brookwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
A tornado watch remains in effect for parts of the area. Continue to
monitor NOAA Weather Radio...weather.gov or other media outlets for
further statements or possible warnings on these storms.
LAT...LON 3437 8399 3416 8407 3399 8420 3400 8424
3396 8428 3397 8434 3394 8435 3390 8470
3421 8448
TIME...MOT...LOC 0732Z 251DEG 54KT 3420 8447 3403 8455 3392 8467
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 8:17 PM EST | Special Weather Statement | FFC | Catoosa, Walker | 28 min |
| Jan 25, 10:36 PM EST | Special Weather Statement | FFC | Chattooga | 24 min |
| Jan 25, 10:59 PM EST | Special Weather Statement | FFC | Gordon | 31 min |
| Jan 26, 1:19 AM EST | Special Weather Statement | FFC | Polk | 26 min |
| Jan 26, 1:45 AM EST | Special Weather Statement | FFC | Paulding | 30 min |
| Jan 26, 2:07 AM EST | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Paulding | 38 min |
| Jan 26, 2:15 AM EST | Tornado Warning | FFC | Cherokee, Cobb, Paulding | 15 min |
| Jan 26, 2:56 AM EST | Special Weather Statement | FFC | Hall | 34 min |
| Jan 26, 3:14 AM EST | Special Weather Statement | FFC | Polk | 61 min |
| Jan 26, 3:37 AM EST | Special Weather Statement | FFC | Cobb, Paulding | 53 min |
| Jan 26, 5:09 AM EST | Special Weather Statement | FFC | Heard | 36 min |
| Jan 26, 5:31 AM EST | Special Weather Statement | FFC | Coweta, Fayette | 44 min |
| Jan 26, 5:34 AM EST | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 41 min |
| Jan 26, 6:04 AM EST | Special Weather Statement | FFC | Henry, Spalding | 41 min |
| Jan 26, 6:06 AM EST | Special Weather Statement | FFC | Meriwether, Pike | 39 min |
| Jan 26, 6:09 AM EST | Severe Thunderstorm Warning | FFC | Fayette, Spalding | 33 min |
| Jan 26, 6:28 AM EST | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Newton, Spalding | 32 min |
| Jan 26, 8:14 AM EST | River Flood Warning | FFC | Forsyth | 5 hr |
| Jan 26, 11:18 AM EST | Special Weather Statement | FFC | Twiggs | 27 min |
| Jan 26, 12:01 PM EST | Special Weather Statement | FFC | Laurens | 29 min |
| Jan 26, 12:50 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 24 hr |
| Jan 26, 1:15 PM EST | Special Weather Statement | FFC | Emanuel, Johnson | 45 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.